MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD PROTECTIVE BARRIER FILM INDIVIDUAL WIPES; PROTECTIVE BARRIER FILM WIPES

C.R. BARD, INC. (COVINGTON) -1018233 BARD PROTECTIVE BARRIER FILM INDIVIDUAL WIPES; PROTECTIVE BARRIER FILM WIPES
Catalog Number 740013
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Rash (2033); Discharge (2225); Skin Tears (2516)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that as a result of the usage of our device, the patient experienced redness, raised skin, skin tear, drainage, and foul odor.The area of the allegedly infected skin was the same circumference as the libre pro continuous glucose monitor.Allegedly alcohol was used to clean the patient's skin before placing the protective barrier film on the skin.Then, a libre pro continuous glucose monitor was placed in the patients skin with a needle.The protective barrier film was used on the patients skin for 13 days.Allegedly, the patient visited a non-emergent care facility due to the experienced redness, raised skin, skin tear, drainage, and foul odor.It was later reported, the patient was prescribed an antibiotic called keflex and a topical antibiotic.The location of the alleged infected skin was on the patient's right arm.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use state the following: "bard protective barrier film.Prescription only.Latex free.Catalog no.740013.Helps protect skin around wounds and stomas from irritation of exudate and digestive juices (active enzymes), urine and irritation caused by adhesives.Bonds to skin and helps prevent these irritants from coming in contact with sensitive areas.Also for use with external catheter to help protect against urine or adhesive irritation.Directions: prepare are by cleansing with a gentle skin cleanser.Rinse and dry thoroughly.Apply bard protective barrier film with wipe and allow to dry for 1 minute.Momentary sting will be felt when applied to excoriated skin.Contains: isopropanol, butyl ester of pvm/ma, acetyl tributyl citrate." (b)(4).
 
Event or Problem Description
It was reported that after use of the device, the patient experienced redness, raised skin, skin tear, drainage, and foul odor.The area of the allegedly infected skin was the same circumference as the libre pro continuous glucose monitor.Allegedly, alcohol was used to clean the patient's skin before placing the protective barrier film on the skin.Then, a libre pro continuous glucose monitor was placed in the patients skin with a needle.The protective barrier film was used on the patients skin for 13 days.Allegedly, the patient visited a non-emergent care facility due to the experienced redness, raised skin, skin tear, drainage, and foul odor.It was later reported, the patient was prescribed an antibiotic called keflex and a topical antibiotic.The location of the alleged infected skin was on the patient's right arm.

Brand Name
BARD PROTECTIVE BARRIER FILM INDIVIDUAL WIPES
Common Device Name
PROTECTIVE BARRIER FILM WIPES
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6967582
Report Number1018233-2017-05375
Device Sequence Number16446827
Product Code EXB
UDI-Device Identifier10801741072779
UDI-Public(01)10801741072779
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number740013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date10/21/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;